| Model Number |
M00558360 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/14/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable event of a balloon pinhole in the esophagus.
Event or Problem Description
Note: this report pertains to one of two cre fixed wire dilatation balloons used in the same patient and procedure.It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was attempted to be used in the esophagus during an esophagogastroduodenoscopy (egd) with dilation procedure performed on (b)(6) 2024.During the procedure, when the balloon was inflated, water was leaking out.It was reported that the balloon had a hole.The same problem occurred with the second cre fixed wire dilatation balloon.The procedure was completed with a third cre fixed wire dilatation balloon.There were no patient complications reported as a result of this event.
Event or Problem Description
Note: this report pertains to one of two cre fixed wire dilatation balloons used in the same patient and procedure.It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was attempted to be used in the esophagus during an esophagogastroduodenoscopy (egd) with dilation procedure performed on august 14, 2024.During the procedure, when the balloon was inflated, water was leaking out.It was reported that the balloon had a hole.The same problem occurred with the second cre fixed wire dilatation balloon.The procedure was completed with a third cre fixed wire dilatation balloon.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Imdrf device code a041001 captures the reportable event of a balloon pinhole in the esophagus.Investigation results: the returned cre fixed wire dilatation balloon was inspected and a pinhole was discovered located approximately 109 mm from the device tip after a functional test.With all the available information, boston scientific (bsc) concludes the reported event of balloon pinhole was confirmed.The returned device was inspected, and functional testing revealed a pinhole located approximately 109 mm from the device tip.The most probable cause for this event is adverse event related to procedure.It is possible that the pinhole found in the balloon occurred due to procedural factors such as excess pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during/previous the procedure could have caused the failure found on the distal section of the balloon.